MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FOREIGN BODY FORCEPS, 28 CM

KARL STORZ SE & CO. KG FOREIGN BODY FORCEPS, 28 CM
Model Number 27071TJ
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id: (b)(4).
 
Event or Problem Description
It was reported that the device breaks every time surgeon tries to use it.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Updated section d9 to yes, and entered the device returned date to the manufacturer.The device was returned to our us facility on march 23, 2025.It will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id: (b)(4).
 
Additional Manufacturer Narrative
Updated section g3 adding aware date 04/23/2025.Correction to h11 verbage: the device was returned to our us facility on april 23, 2025.This event is filed under internal complaint id: (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: it can be assumed that the pliers broke due to mechanical overload.Due to the dimensions of the item (diameter of 1 mm), the pliers must be used with appropriate care.Excessive force can therefore lead to such damage.The above conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any similar complaints, no trend was identified.This event is filed under internal complaint id: (b)(4).

Brand Name
FOREIGN BODY FORCEPS, 28 CM
Common Device Name
FOREIGN BODY FORCEPS, 28 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21869130
Report Number9610617-2025-00641
Device Sequence Number7841397
Product Code OCZ
UDI-Device Identifier04048551079119
UDI-Public04048551079119
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27071TJ
Device Catalogue Number27071TJ
Device Lot NumberYM01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
04/23/2025
02/09/2026
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date04/25/2025
04/30/2025
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown